Alert archive / Kansas / River Flood Warnings in 2011

River Flood Warning 6, NWS Topeka, KS

May 20, 2011Marshall County, Kansas

NWS Topeka, KS issued this river flood warning at May 20, 2011, 10:21 PM CDT for Marshall County, Kansas. It took effect at May 21, 2011, 10:57 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 20, 2011, 10:21 PM CDT (03:21 UTC)
In effect from
May 21, 2011, 10:57 AM CDT
Expired
May 22, 2011, 2:15 AM CDT
In force
15 hr
Issued by
NWS Topeka, KS
Flood severity
Minor

County Marshall County, KS

The radar

The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WGUS43 KTOP 210321
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1021 PM CDT FRI MAY 20 2011

...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS IN KANSAS... 

  LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC117-211121-
/O.NEW.KTOP.FL.W.0006.110521T1438Z-110523T0409Z/
/BARK1.1.ER.110521T1438Z.110522T0000Z.110522T1009Z.NO/
1021 PM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE BLUE RIVER ABOVE BARNES.
* FROM SATURDAY MORNING TO SUNDAY EVENING.
* AT  4:00 PM FRIDAY THE STAGE WAS 4.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 17.9 FEET BY SATURDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 18.6 FEET...FARMERS FIELD SOUTH OF THE RIVER AND EAST OF
  HIGHWAY 148 FLOODS.

$$
5 follow-up statements
735 
WGUS83 KTOP 211019
FLSTOP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
519 AM CDT SAT MAY 21 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...

  POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN
  COUNTIES
  SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES
  SALT CREEK NEAR ADA AFFECTING OTTAWA COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS..
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY
  LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL COUNTY
  REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY
  SOLOMON RIVER NEAR NILES AFFECTING DICKINSON...OTTAWA AND SALINE
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE
WASHED OUT UNDER THE WATER.

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO
AND LOCAL MEDIA.

&&

KSC143-211819-
/O.EXT.KTOP.FL.W.0001.000000T0000Z-110523T1427Z/
/ADAK1.2.ER.110521T1117Z.110522T0600Z.110523T0227Z.NO/
519 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALT CREEK NEAR ADA.
* UNTIL MONDAY MORNING.
* AT  4:45 AM SATURDAY THE STAGE WAS 17.6 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
  RISE TO NEAR 20.6 FEET BY EARLY SUNDAY MORNING. THE CREEK WILL FALL
  BELOW FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT.
* IMPACT...AT 19.8 FEET...DECK OF 50TH ROAD BRIDGE OVER SALT CREEK
  FLOODS.
* IMPACT...AT 18.0 FEET...MINOR LOW LAND FLOODING ALONG SALT CREEK.

$$

KSC117-211818-
/O.CON.KTOP.FL.W.0005.110521T1800Z-110524T0349Z/
/BLRK1.1.ER.110521T1800Z.110522T1200Z.110523T1549Z.NO/
519 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* FROM THIS AFTERNOON TO MONDAY EVENING.
* AT  4:00 AM SATURDAY THE STAGE WAS 21.6 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 30.9 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY LATE MONDAY MORNING.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM
  MARYSVILLE TO TUTTLE CREEK LAKE.

$$

KSC117-211818-
/O.CON.KTOP.FL.W.0006.110521T1438Z-110523T0409Z/
/BARK1.1.ER.110521T1438Z.110522T0000Z.110522T1009Z.NO/
519 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE BLUE RIVER ABOVE BARNES.
* FROM THIS MORNING TO SUNDAY EVENING.
* AT  4:00 PM FRIDAY THE STAGE WAS 4.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 17.9 FEET BY THIS EVENING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 18.6 FEET...FARMERS FIELD SOUTH OF THE RIVER AND EAST OF
  HIGHWAY 148 FLOODS.

$$

KSC003-059-211818-
/O.EXT.KTOP.FL.W.0007.000000T0000Z-110522T0345Z/
/SIPK1.1.ER.110521T0528Z.110521T1200Z.110521T1545Z.NO/
519 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE.
* UNTIL THIS EVENING.
* AT  4:45 AM SATURDAY THE STAGE WAS 23.9 FEET.
* FLOOD STAGE IS 23.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE CREEK WILL CONTINUE RISING TO NEAR 24.0 FEET THIS
  MORNING. THE CREEK WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* IMPACT...AT 23.6 FEET...FARMERS FIELD TO THE NORTH OF THE CREEK NEAR
  OHIO ROAD FLOODS.

$$

KSC027-211818-
/O.CON.KTOP.FL.W.0004.000000T0000Z-110524T0409Z/
/CYCK1.1.ER.110521T0122Z.110521T1800Z.110523T1609Z.NO/
519 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE REPUBLICAN RIVER AT CLAY CENTER.
* UNTIL MONDAY EVENING.
* AT  4:30 AM SATURDAY THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY
  MORNING.
* IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH
  ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS.

$$

KSC143-169-211818-
/O.EXT.KTOP.FL.W.0003.000000T0000Z-110523T1054Z/
/TSCK1.1.ER.110521T1531Z.110522T1200Z.110522T2254Z.NO/
519 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALINE RIVER AT TESCOTT.
* UNTIL LATE SUNDAY NIGHT.
* AT  4:30 AM SATURDAY THE STAGE WAS 18.5 FEET.
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 26.2 FEET BY SUNDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY SUNDAY AFTERNOON.
* IMPACT...AT 25.0 FEET...LOW LYING AREAS NEAR THE RIVER FLOOD.

$$

KSC041-143-169-211818-
/O.CON.KTOP.FL.W.0002.110521T2239Z-110523T2015Z/
/NLSK1.1.ER.110521T2239Z.110522T0600Z.110523T0815Z.NO/
519 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOLOMON RIVER NEAR NILES.
* FROM THIS AFTERNOON TO MONDAY AFTERNOON.
* AT  4:30 AM SATURDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND
  CONTINUE TO RISE TO NEAR 26.7 FEET BY EARLY SUNDAY MORNING. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 24.0 FEET...LOW LAND FLOODING CONTINUES ALONG THE RIVER.

$$
383 
WGUS83 KTOP 211217
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
717 AM CDT SAT MAY 21 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL COUNTY 
  POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN 
  COUNTIES 
  REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS..
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY 
  SALT CREEK NEAR ADA AFFECTING OTTAWA COUNTY 
  SOLOMON RIVER NEAR NILES AFFECTING DICKINSON...OTTAWA AND SALINE 
  COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC143-212017-
/O.CON.KTOP.FL.W.0001.000000T0000Z-110523T1427Z/
/ADAK1.2.ER.110521T1254Z.110522T0600Z.110523T0227Z.NO/
717 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALT CREEK NEAR ADA.
* UNTIL MONDAY MORNING.
* AT  6:45 AM SATURDAY THE STAGE WAS 17.6 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 20.6 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT.
* IMPACT...AT 19.8 FEET...DECK OF 50TH ROAD BRIDGE OVER SALT CREEK 
  FLOODS.
* IMPACT...AT 18.0 FEET...MINOR LOW LAND FLOODING ALONG SALT CREEK.

$$

KSC117-212017-
/O.CON.KTOP.FL.W.0005.110521T1800Z-110524T0349Z/
/BLRK1.1.ER.110521T1800Z.110522T1200Z.110523T1549Z.NO/
717 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* FROM THIS AFTERNOON TO MONDAY EVENING.
* AT  6:00 AM SATURDAY THE STAGE WAS 23.0 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 30.9 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY LATE MONDAY MORNING.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM 
  MARYSVILLE TO TUTTLE CREEK LAKE.

$$

KSC117-212017-
/O.EXT.KTOP.FL.W.0006.110521T1538Z-110523T0409Z/
/BARK1.1.ER.110521T1538Z.110522T0000Z.110522T1009Z.NO/
717 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE BLUE RIVER ABOVE BARNES.
* FROM THIS MORNING TO SUNDAY EVENING.
* AT  4:00 PM FRIDAY THE STAGE WAS 4.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 17.9 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 17.0 FEET...FARM FIELD NORTH OF THE RIVER ON THE WEST 
  SIDE OF HIGHWAY 148 FLOODS.
* IMPACT...AT 16.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM 
  15TH ROAD AND ZENITH ROAD IN WASHINGTON COUNTY TO WATERVILLE IN 
  MARSHALL COUNTY.

$$

KSC003-059-212017-
/O.EXT.KTOP.FL.W.0007.000000T0000Z-110522T0352Z/
/SIPK1.1.ER.110521T0528Z.110521T1145Z.110521T1552Z.NO/
717 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE.
* UNTIL THIS EVENING.
* AT  6:45 AM SATURDAY THE STAGE WAS 24.2 FEET.
* FLOOD STAGE IS 23.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.
* IMPACT...AT 23.6 FEET...FARMERS FIELD TO THE NORTH OF THE CREEK NEAR
  OHIO ROAD FLOODS.
* IMPACT...AT 23.0 FEET...THE CREEK BEGINS TO FLOW OUT OF ITS BANKS 
  NEAR OHIO ROAD. 

$$

KSC027-212016-
/O.EXT.KTOP.FL.W.0004.000000T0000Z-110523T1536Z/
/CYCK1.1.ER.110521T0122Z.110521T1800Z.110523T0336Z.NO/
717 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE REPUBLICAN RIVER AT CLAY CENTER.
* UNTIL MONDAY MORNING.
* AT  6:30 AM SATURDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY BEFORE 
  MIDNIGHT.
* IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH
  ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS.

$$

KSC041-143-169-212016-
/O.CON.KTOP.FL.W.0002.110521T2239Z-110523T2015Z/
/NLSK1.1.ER.110521T2239Z.110522T0600Z.110523T0815Z.NO/
717 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOLOMON RIVER NEAR NILES.
* FROM THIS AFTERNOON TO MONDAY AFTERNOON.
* AT  6:30 AM SATURDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 26.7 FEET BY EARLY SUNDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 24.0 FEET...LOW LAND FLOODING CONTINUES ALONG THE RIVER.

$$
723 
WGUS83 KTOP 211438
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
937 AM CDT SAT MAY 21 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY 
  LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL COUNTY 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC117-212237-
/O.EXT.KTOP.FL.W.0005.110521T1718Z-110524T0900Z/
/BLRK1.1.ER.110521T1718Z.110522T0600Z.110523T2100Z.NO/
937 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* UNTIL LATE MONDAY NIGHT.
* AT  8:00 AM SATURDAY THE STAGE WAS 24.1 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 30.8 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM 
  MARYSVILLE TO TUTTLE CREEK LAKE.

$$

KSC117-212236-
/O.EXT.KTOP.FL.W.0006.110521T1557Z-110523T0600Z/
/BARK1.1.ER.110521T1557Z.110522T0000Z.110522T1200Z.NO/
937 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE BLUE RIVER ABOVE BARNES.
* UNTIL LATE SUNDAY NIGHT.
* AT  9:30 AM ON SATURDAY THE STAGE WAS 13.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 17.4 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 17.0 FEET...FARM FIELD NORTH OF THE RIVER ON THE WEST 
  SIDE OF HIGHWAY 148 FLOODS.
* IMPACT...AT 16.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM
  15TH ROAD AND ZENITH ROAD IN WASHINGTON COUNTY TO WATERVILLE IN 
  MARSHALL COUNTY.

$$
084 
WGUS83 KTOP 220248
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
948 PM CDT SAT MAY 21 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL COUNTY 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC117-221048-
/O.EXT.KTOP.FL.W.0006.000000T0000Z-110523T0300Z/
/BARK1.1.ER.110522T0400Z.110522T0600Z.110522T0900Z.NO/
948 PM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE BLUE RIVER ABOVE BARNES.
* UNTIL SUNDAY EVENING.
* AT  9:00 AM SATURDAY THE STAGE WAS 13.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 16.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM 
  15TH ROAD AND ZENITH ROAD IN WASHINGTON COUNTY TO WATERVILLE IN 
  MARSHALL COUNTY.

$$
280 
WGUS83 KTOP 220715
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
215 AM CDT SUN MAY 22 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL COUNTY
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

&&

KSC117-220745-
/O.CAN.KTOP.FL.W.0006.000000T0000Z-110523T0300Z/
/BARK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
215 AM CDT SUN MAY 22 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE BLUE RIVER ABOVE BARNES.
* AT  6:45 PM SATURDAY THE STAGE WAS 13.6 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.8 FEET THIS
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 20, 6:57 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 20, 6:57 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
657 PM CDT FRI MAY 20 2011

...UPDATE TO AVIATION...

.SHORT TERM (THROUGH SATURDAY)...

THROUGH THIS EVENING...CONVERGENT FLOW ALONG A NORTH TO SOUTH
ORIENTED FRONTAL BOUNDARY IN CENTRAL KANSAS WAS FORCING THUNDERSTORM
INITIATION THIS AFTERNOON. THESE STORMS WILL CONTINUE TO DEVELOP AND
MOVE NORTHEAST THROUGH THE EVENING AIDED BY THE PERSISTENT LOW LEVEL
CONVERGENT ZONE AND SUPPORT FROM A SHORT WAVE TROUGH MOVING
NORTHEAST OUT OF SOUTHWEST KANSAS THIS EVENING. A FEW SEVERE STORMS
WILL BE POSSIBLE OVER CENTRAL KANSAS WHERE TEMPERATURES HAVE BEEN
ABLE TO WARM A BIT MORE THIS AFTERNOON UNDER BROKEN CLOUD COVER...
CREATING A MODERATELY UNSTABLE ENVIRONMENT. DEEP LAYER SHEAR IS
SUFFICIENT FOR ORGANIZED STORM STRUCTURE BUT ORIENTATION TO THE
SURFACE BOUNDARY WILL PROMOTE FREQUENT STORM INTERACTIONS AND
EVOLUTION INTO SMALL CLUSTERS OF CONVECTION. THESE CLUSTERS MAY
BRIEFLY TRAIN OVER AREAS THAT RECEIVED HEAVY RAIN OVER THE PAST 48
HOURS...AND WOULD REINVIGORATE FLASH FLOOD POTENTIAL. EXPECT THE
THREAT TO BE LOCALIZED AND HAVE OPTED NOT TO ISSUE A FLASH FLOOD
WATCH AT THIS TIME.

THE BEST MID AND UPPER LEVEL FORCING WILL EVENTUALLY LIFT NORTH OF
THE AREA TONIGHT AND THE CENTRAL KANSAS ACTIVITY IS EXPECTED TO LOSE
SUPPORT AND GENERALLY DISSIPATE. THERE IS SOME POTENTIAL FOR PRECIP
ORIGINATING WELL TO THE SOUTH TO WORK INTO SOUTHEAST AND PERHAPS
EAST CENTRAL KANSAS LATE TONIGHT BUT DO NOT EXPECT ANY LARGE
CONVECTIVE SYSTEMS TO MOVE ACROSS THE AREA SIMILAR TO LAST NIGHT AND
HAVE REDUCED PRECIP CHANCES ACCORDINGLY.

EXPECT TO SEE AT LEAST PARTIAL CLEARING THROUGH THE FIRST PART OF
THE DAY ON SATURDAY. THE MAIN UPPER LEVEL TROUGH WILL SHIFT FURTHER
EAST WHILE ANOTHER SHORT WAVE TROUGH WORKS ACROSS KANSAS DURING THE
AFTERNOON HOURS. MID LEVEL TEMPERATURES WILL COOL AS THE WAVE
APPROACHES WITH IMPROVING MID LEVEL LAPSE RATES. THIS WILL PAIR WITH
A WARMING BOUNDARY LAYER AND DEWPOINTS IN THE MID TO UPPER 60S TO
BRING A CHANCE FOR AFTERNOON THUNDERSTORM DEVELOPMENT OVER CENTRAL
AND EASTERN KANSAS. WHILE INSTABILITY SHOULD BE MORE SUBSTANTIAL
THAN ON FRIDAY...SHEAR PROFILES WILL BE A BIT WEAKER...AND MAY HAVE
A BIT MORE TROUBLE DEVELOPING MID LEVEL ROTATION AND ORGANIZED STORM
STRUCTURE. NEVERTHELESS...SEVERE STORMS APPEAR POSSIBLE DURING THE
AFTERNOON AND EVENING.

BARJENBRUCH

&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...

A BRIEF LULL IN THE SHOWERS AND THUNDERSTORMS WILL OCCUR ON SUNDAY
MORNING AS THE UPPER LOW MOVES NORTH OVER THE NORTHERN PLAINS. A
SHORTWAVE WILL MOVE IN QUICKLY BEHIND THE UPPER LEVEL LOW ON SUNDAY
AFTERNOON AND EVENING KEEPING CHANCES OF THUNDERSTORMS IN THE
FORECAST. THE BEST CHANCES FOR THUNDERSTORMS ON SUNDAY AFTERNOON AND
EVENING APPEARS TO BE OVER EASTERN PORTIONS OF THE CWA WHERE BETTER
MOISTURE RETURN WILL OCCUR. ON MONDAY MODELS AGREE THAT ANOTHER
SHORTWAVE WILL MOVE OUT OF THE DESERT SOUTHWEST INTO THE CENTRAL
PLAINS. THIS SHORTWAVE TROUGH WILL LEAD TO YET MORE THUNDERSTORMS
ACROSS THE CWA. AGAIN THE BEST MOISTURE AND INSTABILITY ON MONDAY
WILL BE OVER EASTERN PORTIONS OF THE CWA. THEREFORE...HAVE INCLUDED
THE HIGHER PROBABILITIES FOR SHOWERS AND THUNDERSTORMS ON MONDAY
OVER THE EASTERN HALF OF THE CWA.

TUESDAY THE EC AND GFS BOTH SHOW A SHORTWAVE AND SURFACE LOW THAT
WILL PASS TO THE SOUTH OF THE CWA. BOTH MODELS SHOW SIGNIFICANT
ISENTROPIC UPGLIDE AND ELEVATED INSTABILITY. WITH THE MODEL
AGREEMENT...HAVE CONTINUED CHANCES FOR THUNDERSTORMS ON TUESDAY AS
WELL. THESE THUNDERSTORMS CHANCES WILL CONTINUE INTO WEDNESDAY AS
MODELS INDICATE A SLOW MOVING SYSTEM AS SEVERAL WEAK SHORTWAVES
INTERACT WITH THE SURFACE LOW. EVENTUALLY...MODELS INDICATE A MORE
ROBUST UPPER LEVEL TROUGH THAT WILL AID IN KICKING OUT THE
SURFACE LOW. WEAK RIDGING THEN BUILDS INTO THE CENTRAL PLAINS ON
THURSDAY AS THINGS LOOK TO BE DRY.

ANDERSON

&&

.AVIATION...

AREA OF 3-4KFT CIGS WILL MOVE ACROSS THE TERMINALS THROUGH 07Z
WITH SCT-BKN015 BKN035 CIGS THEN THRU 14Z WITH SOME MVFR FOG POSSIBLE
WITH THE WET GROUND AND LIGHTER WINDS IF SKIES ARE NOT OVERCAST.
OTHERWISE KEPT TAFS DRY FOR NOW...BUT MAY NEED TO ADD THUNDER/CB AFT 21Z
IN LATER UPDATES IF TRENDS CONTINUE. CONFIDENCE TOO LOW AT THIS POINT.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 20, 9:33 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
933 PM CDT FRI MAY 20 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-220245-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
933 PM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...REST OF TONIGHT.

THERE IS STILL A CHANCE FOR THUNDERSTORMS THROUGH THE
OVERNIGHT HOURS...BUT ANY STORMS THAT FORM ARE NOT
EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA ON SATURDAY
AFTERNOON. SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE
POSSIBLE DURING THE AFTERNOON AND EVENING HOURS.

THUNDERSTORM CHANCES CONTINUE THROUGH MUCH OF THE WEEKEND AND
EARLY NEXT WEEK. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
EASTERN KANSAS SUNDAY AFTERNOON AND EVENING. THE POTENTIAL FOR
HEAVY RAINFALL AND FLOODING WILL CONTINUE THROUGH THIS TIME AS
WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 12:31 AM CDTRiver Flood WarningTOPAnderson, Franklin25 hr
May 21, 4:56 PM CDTSpecial Weather StatementTOPShawnee49 min
May 21, 4:58 PM CDTSpecial Weather StatementTOPBrown47 min
May 21, 5:01 PM CDTSpecial Weather StatementTOPMarshall29 min
May 21, 5:06 PM CDTSevere Thunderstorm WarningTOPLyon, Osage, Shawnee, Wabaunsee39 min
May 21, 5:11 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha49 min
May 21, 5:38 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Osage, Shawnee, Wabaunsee37 min
May 21, 5:43 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha47 min
May 21, 5:53 PM CDTSevere Thunderstorm WarningTOPBrown, Nemaha52 min
May 21, 6:08 PM CDTTornado WarningTOPDouglas, Jefferson, Osage, Shawnee52 min
May 21, 6:11 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Riley, Wabaunsee49 min
May 21, 6:12 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee48 min
May 21, 6:29 PM CDTSevere Thunderstorm WarningTOPBrown46 min
May 21, 6:47 PM CDTTornado WarningTOPDouglas, Jefferson58 min
May 21, 6:49 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Pottawatomie, Shawnee, Wabaunsee41 min

Nearby

River Flood Warnings in Kansas, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.